Journal of Applied Mathematics and Stochastic Analysis
Volume 5 (1992), Issue 3, Pages 283-289

Multipoint focal boundary value problems on infinite intervals

S. Umamaheswaram and M. Venkata Rama

University of Hyderabad, School of Mathematics and Computer Information Sciences, Central University P.O., Hyderabad 500 134, India

Received 1 October 1991; Revised 1 December 1991

Copyright © 1992 S. Umamaheswaram and M. Venkata Rama. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


For the differential equation y(n)=f(x,y), we state a set of necessary and sufficient conditions for the existence of a solution (i) on a semi-infinite interval for a k-point right focal boundary value problem and (ii) on (,) for a (n1)-point right focal boundary value problem. The conditions are in terms of the existence of a pair of solutions u(x), v(x) satisfying some auxiliary boundary conditions and algebraic inequatilities.